# SDR CALA9800571

- Difficulty date: March 22, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16813
- Make and model: Doug DC-9-82
- Aircraft serial: 48066
- Engine: Pwa JT8D217A
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 38334211
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 40,732 hours
- Stage of operation: TO
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

THE A START VALVE LIGHT ILLUMINATED AFTER TAKEOFF FROM CLE.  THE LIGHT EXTINGUISHED AFTER ABOUT 30 SECONDS.  ENGINE POWER WAS BEING REDUCED, CROSSFEED WAS CLOSED, AND HP BLEED WAS ON HIGH.  THE FLIGHT LANDED AT EWR WITHOUT FURTHER PROBLEM.  MAINTENANCE FOUND THE NR 1 ENGINE STARTER FAILED.  THE STARTER AND STARTER VALVE WERE REMOVED AND REPLACED.  THE VENDOR WAS UNABLE TO DETERMINE CAUSE OF FAILURE. THE STARTER WAS FOUND BEYOND ECONOMICAL REPAIR.  THE VENDOR FOUND NO TROUBLE WITH THE STARTER SHUTOFF VALVE.  IT WAS NOTED, HOWEVER, THAT THE VALVE HAD BEEN IDENTIFIED AS A CHRONIC UNIT.
